Alert archive / Pennsylvania / Wind Advisories in 2019

Wind Advisory 2, NWS State College, PA

January 10, 20197 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Jan 10, 2019, 2:14 AM EST for 7 counties in Pennsylvania. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2019, 2:14 AM EST (07:14 UTC)
Expired
Jan 10, 2019, 1:00 PM EST
In force
11 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Bedford County, PA, Franklin County, PA, Fulton County, PA, Lancaster County, PA, Somerset County, PA, York County, PA

The radar

The Sterling radar (KLWX), 109 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 7.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2019-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2019-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

834 
WWUS71 KCTP 100714
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
214 AM EST Thu Jan 10 2019

PAZ033>036-064-101800-
/O.NEW.KCTP.WI.Y.0002.190110T0714Z-190110T1800Z/
Somerset-Bedford-Fulton-Franklin-Adams-
Including the cities of Somerset, Bedford, McConnellsburg, 
Chambersburg, and Gettysburg
214 AM EST Thu Jan 10 2019

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

The National Weather Service in State College has issued a Wind
Advisory, which is in effect until 1 PM EST this afternoon.

* WINDS...Northwest 20 to 25 mph with peak gusts of 45 to 50 mph.

* TIMING...Pre dawn hours through midday Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Review wind safety and preparedness information at
weather.gov/wind.

&&

$$

DeVoir
1 follow-up statement
590 
WWUS71 KCTP 100839
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
339 AM EST Thu Jan 10 2019

PAZ065-066-101800-
/O.EXA.KCTP.WI.Y.0002.000000T0000Z-190110T1800Z/
York-Lancaster-
Including the cities of York and Lancaster
339 AM EST Thu Jan 10 2019

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

The National Weather Service in State College has issued a Wind
Advisory, which is in effect until 1 PM EST this afternoon.

* WINDS...Northwest 20 to 25 mph with gusts up to 50 mph.

* TIMING...Pre dawn hours through midday Thursday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Review wind safety and preparedness information at
weather.gov/wind.

&&

$$

PAZ033>036-064-101800-
/O.CON.KCTP.WI.Y.0002.000000T0000Z-190110T1800Z/
Somerset-Bedford-Fulton-Franklin-Adams-
Including the cities of Somerset, Bedford, McConnellsburg, 
Chambersburg, and Gettysburg
339 AM EST Thu Jan 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...Northwest 20 to 25 mph with gusts up to 50 mph.

* TIMING...Pre dawn hours through midday Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Review wind safety and preparedness information at
weather.gov/wind.

&&

$$

DeVoir

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Jan 9, 11:53 PM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Jan 9, 11:53 PM EST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service State College PA
1153 PM EST Wed Jan 9 2019

.SYNOPSIS...
Blustery and colder conditions will prevail through Thursday
with lake effect snow showers lasting over the Alleghenies
through Thursday afternoon. High pressure will then settle in,
with cold air lasting into the weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
Radar echoes look less impressive than a few hours ago, but
surface obs in the Laurels and NW mountains continue to show
snow falling with visibilities a mile or less at times.  The
HRRR/HREF show activity continuing in the usual down-lake and
orographic favored areas well into Thursday morning.

No changes to headlines planned at this time as the long
duration event with generally 1-3" of snow per 6 hour period is
expected into tomorrow before activity starts to wane during
the second half of the day.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH 6 PM THURSDAY/...
More of the same tonight into Thursday as Lake effect and
orographic snow showers continue over the Laurels, West Central
and Northwest Mountains. Flurries will meander into the central
and south central mountains at times with little if any accums
expected there.

Farther east and southeast, blustery and cold conditions will be
the story with partly cloudy to mostly clear conditions.Mins
tonight will range from the upper teens northwest to the upper
20s southeast. Highs on Thursday will struggle to reach 20F
northwest but will reach the mid 30s southeast.

Snow showers will decrease in coverage Thursday afternoon and
evening.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Coldest air of the week impacts the region Thursday into Friday
with 850mb temps falling to -10 to -15C, which has been a rare
occurrence thus far this winter. That will push temps several
degrees below normal for late week with a gradual warming back
to around seasonal averages for the weekend. Breezy winds on
Thursday will gradually diminish overnight into Friday, while
any lingering snow showers over the NW mtns and Laurels will
also decrease as surface high builds in.

Model consensus for weekend tracks a weak northern stream wave
across the northern Great Lakes to the Atlantic Coast while a
southern stream wave slips off the NC/VA coast late Sunday and
gradually drifts NE-ward. Models continue to improve consensus
on main features, but are still split on the degree of phasing,
though clustering on a solution which keeps the robust southern
stream moisture well south of the PA border. Still, some light
snowfall still appears likely across especially the southern
half of central PA later Sat into Sun. Forecast continues to
lean towards the weaker and more progressive ECMWF solutions.

After a cool start, more pleasant and gradually milder weather
in store by mid next week with snow showers again becoming
possible over western sections.

&&

.AVIATION /04Z THURSDAY THROUGH MONDAY/...
Very gusty northwest winds continue across all of central
Pennsylvania tonight. Snow showers continue to look less
impressive on radar, but observations across the northern and
western mountains support the idea of widespread restrictions
varying from MVFR to LIFR still exist. Much of central and
eastern areas should remain VFR overnight and Thursday.

Winds will remain strong, and likely gust in the 25 to 30 mph
range overnight tonight through the day Thursday.

Outlook...

Thu...Windy. MVFR/IFR snow showers wrn 1/3. Otherwise VFR.

Fri...No sig wx expected.

Sat...PM light snow possible.

Sun...Light snow possible.

Mon...AM light snow possible. VFR PM.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 1 PM EST Thursday for PAZ004-033.
Winter Weather Advisory until 1 AM EST Thursday for PAZ024.

&&

SYNOPSIS...La Corte
NEAR TERM...La Corte
SHORT TERM...Dangelo/DeVoir
LONG TERM...RXR
AVIATION...Jung
Hazardous weather outlook, Jan 10, 2:14 AM EST, 0 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
214 AM EST Thu Jan 10 2019

PAZ034>036-064-110715-
Bedford-Fulton-Franklin-Adams-
214 AM EST Thu Jan 10 2019

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ005-006-010>012-017>019-024>028-037-041-042-045-046-049>053-
056>059-063-065-066-110715-
McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry-
Dauphin-Schuylkill-Lebanon-Cumberland-York-Lancaster-
214 AM EST Thu Jan 10 2019

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004-110715-
Warren-
214 AM EST Thu Jan 10 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ033-110715-
Somerset-
214 AM EST Thu Jan 10 2019

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Pennsylvania, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.